MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA AIR-CUF NEONATAL V NECK FLANGE TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF PRODUCT CODE: JOH

SMITHS MEDICAL ASD, INC. BIVONA AIR-CUF NEONATAL V NECK FLANGE TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF PRODUCT CODE: JOH
Catalog Number 65N040
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Information (3190)
Date of Event 05/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Report source: foreign: (b)(6).
 
Event or Problem Description
Information was received that during the use of a smiths medical bivona air-cuf neonatal v neck flange tracheostomy tube, the cuff was inflated and the indicator needle rose to 30cm h2o and dropped to 0cm h2o and failed to maintain pressure.The valve of the cuff was removed.The parameters of the ventilator were checked and no parameters indicated leakage.This was noticed after four days of installation.No adverse effects were reported.
 
Additional Manufacturer Narrative
Two photographs were returned for evaluation.Visual inspection found the pilot balloon to be detached from the unit.No functional testing was conducted as no product was received.32 assemblies were reviewed of the complete manufacturing process of air way and balloon.Production personnel perform a visual inspection to detect any damage on the inflation lines on 100 percent of the product.The units are then inflated with air and visually inspected to see that the cuff inflated uniformly.A leak test is performed as well on each.The reported customer complaint has been confirmed; the most probable cause of issue has been determined to be that damage occurred after the product left the shm facility.

Brand Name
BIVONA AIR-CUF NEONATAL V NECK FLANGE TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF PRODUCT CODE: JOH
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8698574
Report Number3012307300-2019-03615
Device Sequence Number11380841
Product Code JOH
UDI-Device Identifier15021312005936
UDI-Public15021312005936
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2023
Device Catalogue Number65N040
Device Lot Number3659603
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2019
Supplement Date Received by Manufacturer06/17/2019
Initial Report FDA Received Date06/14/2019
Supplement Report FDA Received Date10/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age7 MO